Strength: paracetamol 500 mg, Codeine Phosphate 8 mg, Buclizine Hydrochloride 6.25 mg.
Migraleve pink 12 tablets contain paracetamol, codeine and buclizine which work together to stop feelings of nausea in its track and provide effective pain relief. Migraleve pink tablets are used for acute moderate pain associated with migraine
Paracetamol DC 96% 520 mg equivalent to paracetamol 500 mg, Codeine Phosphate 8 mg, Buclizine Hydrochloride 6.25 mg.
2 Migraleve pink tablets to be swallowed at the first sign of a migraine attack.
If the migraine persists, then take 2 Migraleve yellow tablets every 4 hours after the Migraine Pink dose. Do not take more than 8 tablets (2 pink and 6 yellow) in a 24 hour period.
Children 12+ years of age:
1 Migraleve pink tablet to be swallowed at the first sign of a migraine attack.
If the migraine persists, then take 1 Migraleve yellow tablet every 4 hours after the Migraleve Pink dose. Do not take more than 4 tablets (1 pink and 3 yellow) in a 24 hour period.
do not exceed the stated dose. May cause drowsiness. If affected do not drive or operate machinery
Do not combine with alcohol
Can cause addiction
Keep out of sight and reach of children
For three days only
Do not take with other paracetamol-containing products
Immediate medical advice should be sought in the event of an overdose (even if you feel well)
If you need to take this medicine for more than three days you must see your doctor or pharmacist
This medicine contains codeine which can cause addiction if you take it continuously for more than three days. If you take this medicine for headaches for more than three days it can make them worse
Do not give to children under 12 years of age except under medical supervision.
Like all medicines, Migraleve Pink can have side effects, although not everyone will experience them. These side effects include:
- Allergic reactions, e.g. swelling of the facial features, difficulty swallowing, shortness of breath, wheezing, skin rash, hives
- Becoming unusually tired, unexplained bruising or bleeding, getting more infections (such as colds) than usual
- Serious skin reactions, e.g. blisters, rash, reddening
- Signs of codeine toxicity, e.g. confusion, shallow breathing, extreme sleepiness
- Feeling sick, sleepiness
- Reddening or flushing of the face
- Constipation, being sick, dry mouth
Migraine relief with triptans
Migraines are a common affliction that can cause extremely painful headaches, dizziness, nausea, as well as light and sound sensitivity. A migraine feels very different from a general tension headache. The pain is usually localised, severe, and can be debilitating.
Triptans (aka 5-HR1 agonists) are often prescribed to help deal with the changes in the brain brought on by migraines. They mainly act by contracting blood vessels and stabilising brain chemicals. Your doctor will prescribe a triptan drug to you if ordinary painkillers aren’t enough to contain your migraines. Sumatriptan is a popular triptan drug that can also be bought as a more expensive branded version — Imigran.
Migraines are chronic and cannot be wholly cured by drugs like Sumatriptan, but they can help alleviate symptoms and improve quality of life. Migraine medication helps deal with the pain and discomfort brought on by a migraine attack – for the best results, medication should be taken immediately when symptoms first occur. Especially for chronic migraine sufferers, sumatriptan offers great pain relief. It can also be taken as a sumatriptan nasal spray if severe nausea makes swallowing tablets impractical.
How does Sumatriptan work to treat migraines?
Sumatriptan (generic Imigran) causes the blood vessels in the brain to contract. As some of the changes that occur in the brain to trigger a migraine attack are believed to involve the blood vessels widening, Sumatriptan helps reverse this process and relieve the symptoms of migraine. Sumatriptan effectively stimulates serotonin receptors in the brain, which cause the muscles surrounding the blood vessels in the brain to contract. Sumatriptan also stabilises some of the chemical changes that occur in the brain during a migraine attack. The active ingredient is sumatriptan succinate.
Sumatriptan (generic Imigran) usually starts to work after 30 minutes, therefore it is important to take it as soon as possible after a migraine has started. Sumatriptan may not work for everyone; where it does not work, alternative triptans — such as almotriptan (Almogran) and frovatriptan (Migard) are worth trying.
Read more about what Sumatriptan is and how it works here.<
Generic Imigran — cheaper, but just as effective
Originally, GlaxoSmithKline held the patent for drugs made using sumatriptan succinate, but that original Imigran patent has now lapsed — which means that other pharmaceutical companies are able to produce, and sell, cheaper versions of the same drug.
The active ingredient (sumatriptan succinate) in Sumatriptan and branded Imigran is exactly the same. Though they are medically equivalent, generic Sumatriptan tablets are available at a significant cost saving compared to branded Imigran. Sumatriptan is available online in packs of 6 tablets that are not available over the counter.
Sumatriptan 50mg & 100mg tablets are a prescription-only medicine (POM) that are available to buy from The Independent Pharmacy following a short, free online consultation to ensure they are safe and appropriate for you.
Sumatriptan 50mg tablets are the normal starting dose for most people suffering from migraines, and they should relieve most migraine symptoms without the need for a repeat dose. If your migraines are severe, or you find the 50mg tablets are not as effective as you would like, you may wish to try the 100mg strength.
Sumatriptan tablets should be swallowed whole and taken as soon as possible after the onset of a migraine to help reduce symptoms as soon as possible. You can repeat the dose after 2 hours if your migraine has not been relieved. You should not take Sumatriptan as a preventative measure when you are not experiencing any migraine symptoms.
Sumatriptan 50mg & 100mg tablets can be taken with painkillers such as paracetamol, ibuprofen or codeine, or with anti-sickness medicines such as Buccastem to help treat any additional symptoms associated with your migraines.